Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

February 9, 2021Geneva County, Alabama

NWS Tallahassee, FL issued this special weather statement at Feb 9, 2021, 1:16 AM CST for Geneva County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 9, 2021, 1:16 AM CST (07:16 UTC)
Expired
Feb 9, 2021, 1:45 AM CST
In force
29 min
Issued by
NWS Tallahassee, FL

County Geneva County, AL

The radar

The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS82 KTAE 090716
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
116 AM CST Tue Feb 9 2021
 
ALZ068-FLZ007-009-090745-
Geneva AL-Holmes FL-North Walton FL-
116 AM CST Tue Feb 9 2021

...SPECIAL WEATHER STATEMENT...

At 116 AM CST, Doppler radar was tracking a strong thunderstorm over
Lockhart, or near Florala, moving east at 65 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Geneva, Samson, Paxton, Coffee Springs, Black, Chancellor, Gaskin,
Kellys Crossroads, Lytle, Darlington, Marl, Logan Field Municipal
A/P, Geneva Municipal A/P, Smith Crossroads, New Hope, Somerset,
Caney Creek, Gordon, Miller Crossroads and Earlytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3099 8639 3099 8619 3113 8619 3120 8598
      3120 8577 3093 8571 3085 8639
TIME...MOT...LOC 0716Z 253DEG 57KT 3097 8637 

$$

11-MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Feb 8, 11:20 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 8, 11:20 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1220 AM EST Tue Feb 9 2021

.AVIATION...
[Through 06Z Wednesday]

Unfavorable conditions are expected to begin over the next several
hours and remain unfavorable through the rest of the taf period.
Showers and a few thunderstorms will spread over the area from SW
to NE starting early this morning, with decreasing thunder chances
further inland. At least IFR conditions are expected for all sites
most of the period, with VLIFR and LIFR conditions expected as
well. Some marginal improvement (VLIFR/LIFR to IFR) may be
possible in the afternoon, but conditions should deteriorate again
overnight tonight.

&&

.PREV DISCUSSION [853 PM EST]...

.NEAR TERM [Through Tuesday]...

Despite very light winds at the
surface, onshore flow above the boundary layer will increase
overnight ahead of an approaching shortwave, increasing moisture and
cloud cover. Over the eastern Big Bend, expect low clouds and some
fog to develop this evening and spread northwestward. Towards
morning, there will likely be showers and a few thunderstorms
developing over the Gulf into the western Panhandle, spreading
northeastward. This activity will likely expand through the morning,
with a few thunderstorms possible given the elevated instability.
With mid-level lapse rates around 7 deg/km and reasonable deep layer
shear , some small hail cannot be ruled out from the strongest
storms, especially from the Panhandle coast through the central Big
Bend. However, a rather stable boundary layer should limit the
overall severe potential. Activity should begin to diminish by late
in the afternoon as the forcing exits the area to the east.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

In the wake of Tuesdays' shortwave and associated Gulf low, we'll
remain in an unsettled, zonal pattern. The shortwave will leave a
weakening stationary boundary across our region putting much of
our CWA on the equatorward side, allowing us to remain warm while
sustaining dew points in the 60s. PoPs remain highest (around 50%) along
the boundary, which model guidance currently has positioned along
our northernmost counties. Cloudiness will remain in place
throughout the short term. Overnight lows will be in the upper
50s, daytime highs on Wednesday will be in the mid 70s.

.LONG TERM [Thursday Through Monday]...

An unsettled and uncertain period is still expected during the long
term. Model guidance remains unusually high and model spread
among members remains quite large for the incoming cold front(s)
this weekend. Our current forecast has the main cold front passing
through the area on Sunday effectively drying us out and sending
our low temps into below average territory. However, things can
change and the strength and extent of this cold front is still
uncertain, we'll have to keep a close eye on it over the next few
days. In its wake we'll have potentially cold and dry conditions
in store for the beginning of next week. Overnight lows will be
around 60 for the first half of the long term with lows dropping
into the mid and lower 40s through frontal passage. Daytime highs
will be in the mid 70s initially with highs dropping steadily into
the upper 50s after frontal passage.

.MARINE...

Moderate easterly winds will decrease tonight and become
southeasterly tomorrow. Southeasterly winds will remain light, then
increase slightly on Thursday ahead of the next low pressure system.
Showers and thunderstorms are expected with a weak system Tuesday
and possibly on Wednesday, then a potentially slow moving system is
expected late this week.

.FIRE WEATHER...

Light winds and low mixing heights will keep dispersion values very
low on Tuesday, with showers and few thunderstorms moving across the
region as well. Additional showers will be possible on Wednesday.
However, slightly stronger transport winds will allow for slightly
higher dispersion values.

.HYDROLOGY...

An unsettled pattern remains in place over the next several days.
Rain chances return tomorrow and persist through the beginning of
next week. Widespread 1.5-2 inches are forecast to fall through
Monday, with some areas possibly seeing higher amounts (i.e.,
Florida Panhandle). There are no flood concerns at the moment.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  58  73  58  75 /  70  10  20  10  20
Panama City   67  60  71  60  71 /  70  10  20  10  30
Dothan        67  57  71  59  74 /  70  20  50  20  50
Albany        67  57  70  59  74 /  50  20  50  30  40
Valdosta      69  58  74  59  77 /  60  10  30  10  20
Cross City    72  57  77  57  77 /  40   0  10   0  20
Apalachicola  66  59  69  59  70 /  60  10  10   0  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Camp
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Merrifield
MARINE...Oliver
FIRE WEATHER...Camp
HYDROLOGY...Oliver

In the hours before

Special weather statement, Feb 9, 1:16 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
116 AM CST Tue Feb 9 2021

ALZ068-FLZ007-009-090745-
Geneva AL-Holmes FL-North Walton FL-
116 AM CST Tue Feb 9 2021

...SPECIAL WEATHER STATEMENT...

At 116 AM CST, Doppler radar was tracking a strong thunderstorm over
Lockhart, or near Florala, moving east at 65 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Geneva, Samson, Paxton, Coffee Springs, Black, Chancellor, Gaskin,
Kellys Crossroads, Lytle, Darlington, Marl, Logan Field Municipal
A/P, Geneva Municipal A/P, Smith Crossroads, New Hope, Somerset,
Caney Creek, Gordon, Miller Crossroads and Earlytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3099 8639 3099 8619 3113 8619 3120 8598
      3120 8577 3093 8571 3085 8639
TIME...MOT...LOC 0716Z 253DEG 57KT 3097 8637

11-MM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 5:46 AM CSTSpecial Weather StatementTAEHolmes, Walton44 min
Feb 9, 6:31 AM CSTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington44 min
Feb 9, 6:43 AM CSTSpecial Marine WarningTAE2 hr
Feb 9, 7:28 AM CSTSevere Thunderstorm WarningTAEJackson47 min
Feb 9, 8:17 AM CSTSpecial Weather StatementTAEBay, Calhoun43 min
Feb 9, 8:41 AM CSTSpecial Marine WarningTAE2 hr
Feb 9, 9:01 AM CSTSpecial Weather StatementTAELiberty44 min
Feb 9, 9:25 AM CSTSpecial Weather StatementTAEGadsden50 min
Feb 9, 9:43 AM CSTSpecial Weather StatementTAELeon, Liberty, Wakulla62 min
Feb 9, 2:21 PM CSTMarine Dense Fog AdvisoryTAE3 days
Feb 9, 5:21 PM CSTDense Fog AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more17 hr
Feb 9, 7:12 AM CSTSpecial Weather StatementTAEDecatur, Miller, Seminole48 min
Feb 9, 7:35 AM CSTSpecial Weather StatementTAEBerrien, Irwin, Tift40 min
Feb 9, 8:10 AM CSTSpecial Weather StatementTAEDecatur, Grady50 min
Feb 9, 4:14 AM CSTSpecial Weather StatementTAEHouston31 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.